Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Splitting universal bundles over flag manifolds

Author: R. E. Stong
Journal: Proc. Amer. Math. Soc. 84 (1982), 576-580
MSC: Primary 55R40; Secondary 57R15
MathSciNet review: 643753
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathbf{F}}$ be one of the fields $ {\mathbf{R}}$, $ {\mathbf{C}}$, or $ {\mathbf{H}}$ and correspondingly let $ {\mathbf{F}}G$ be $ O$, $ U$, or $ {\text{Sp}}$, i.e. the orthogonal, unitary, or symplectic group. Over the flag manifold $ {\mathbf{F}}G({n_1} + \cdots + {n_k})/{\mathbf{F}}G({n_1}) \times \cdots \times {\mathbf{F}}G({n_k})$ one has vector bundles $ {\gamma _i}$ over $ F$ of dimension $ {n_i}$, $ 1 \leqslant i \leqslant k$. This paper determines all cases in which $ {\gamma _i}$ decomposes nontrivially as a Whitney sum.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R40, 57R15

Retrieve articles in all journals with MSC: 55R40, 57R15

Additional Information

PII: S 0002-9939(1982)0643753-9
Article copyright: © Copyright 1982 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia